MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3.5-8-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported the distributor sale's representative information could not be provided due to restriction by privacy regulations.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the physician attempted to detach the axium coil three times with the instant detacher, but the coil failed to detach.The manual detachment method was then attempted, but the coil still did not detach.The pushwire was then pulled for retrieval, and the coil detached during retrieval.The coil was caught in the stent and retrieved together with the stent.The doctor considered the event to be a coil issue.Replacement products were used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior communicating (acom) artery with a max diameter of 4 mm and a 2.3 mm neck diameter.It was noted the patient's vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there was no kink or damage observed to the pushwire.The catheter used was a stryker sl-10.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10714453
Report Number2029214-2020-01040
Device Sequence Number17120373
Product Code KRD
UDI-Device Identifier00847536021266
UDI-Public00847536021266
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Model NumberAPB-3.5-8-3D-ES
Device Catalogue NumberAPB-3.5-8-3D-ES
Device Lot NumberA928321
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1